MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46128
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received regarding a patient undergoing csf management surgery.It was reported that the evd small bell was "drained" to the water storage bag, and that the drainage tube was not completely packaged.The issue occurred prior to use, and the device was replaced as a result.There were no related patient symptoms.Additional information received reported that when placing the drainage tube, the integrity of the passage had been confirmed, and there was no pulling condition.When the blood was drained, the main system piston was leaking.
 
Additional Manufacturer Narrative
The returned product was open upon arrival.The device did not meet the requirements for leak and patency testing due to the reflux valve of the drainage bag not being on the interior of the drainage bag.It is unknown how this occurred.No anomalies were observed upon a review of the dhr.The device did not leak from the main system piston.Therefore the nature of the complaint could not be replicated by laboratory personnel.Proteinaceous debris was observed on the interior of the device.All edms devices are 100% leak tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8932696
Report Number2021898-2019-00323
Device Sequence Number16203841
Product Code GWM
UDI-Device Identifier00673978228754
UDI-Public00673978228754
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model Number46128
Device Catalogue Number46128
Device Lot Number216228602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1